Missouri, 2017Damaging Wind in Missouri, July 25, 2017
July 25, 2017 · NWS SGF · 1 event in 1 county or zone
Isolated severe thunderstorms produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 25, 1:35 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 1:35 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
235 PM CDT Tue Jul 25 2017
.SHORT TERM...(This evening through Wednesday)
Issued at 235 PM CDT Tue Jul 25 2017
Hot and humid conditions continue across the region this
afternoon. A couple of showers have developed across south central
Missouri, and this potential will continue through the remainder
of the afternoon hours. Anything that does develop should
dissipate as the sun begins to set this evening.
A warm and muggy night is then expected overnight with lows in the
low to mid 70s.
Wednesday looks to be the hottest day of the week, with
widespread mid 90s temperatures. With dewpoints in the 70s, heat
indices should top out between 103 and 107 across the entire area.
A Heat Advisory will be in effect for the entire region from noon
through 8 PM Wednesday.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 235 PM CDT Tue Jul 25 2017
A cold front will begin to approach the area from the north on
Thursday, with associated cloud cover and precipitation keeping
temperatures a little cooler, with highs in the upper 80s and low
90s. Thunderstorms look to be a decent bet along the front during
the afternoon/evening hours, and while shear will be weak,
abundant low level moisture may yield a wind/microburst threat as
convection moves through. Locally heavy rain is also possible,
though this may be a welcomed sight in many areas.
Cooler and drier air will then filter into the area
Friday/Friday night and especially Saturday, setting the region up
for a very nice weekend. Temperatures should be in the mid 80s,
with dewpoints in the 50s and low 60s. This will be a very
welcomed break from the stretch of warm and humid weather that has
been in place for the last few weeks.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1212 PM CDT Tue Jul 25 2017
VFR conditions are expected over the next 24 hours as fair weather
continues across the area. There will be a few isolated
thunderstorms through the afternoon hours, but coverage is too low
for TAF inclusion at this time. Winds should remain light from the
south to southwest.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon to 8 PM CDT Wednesday for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Heat Advisory from noon to 8 PM CDT Wednesday for KSZ073-097-101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...BoxellHazardous weather outlook, Jul 25, 1:46 PM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
246 PM CDT Tue Jul 25 2017
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
246 PM CDT Tue Jul 25 2017
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Lightning risk.
Elevated Excessive Heat Risk.
DISCUSSION...
Heat indices will remain between 100 and 105 degrees late this
afternoon.
Isolated thunderstorms will be possible through sunset across
southern Missouri.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Heat index values are expected to top out between 103 and 107
degrees during the afternoon on Wednesday. A Heat Advisory is in
effect for the area Wednesday afternoon.
A cold front will bring increased chances for thunderstorms to the
area Thursday and Thursday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Boxell
In the hours before
Special weather statement, Jul 25, 4:00 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
500 PM CDT TUE JUL 25 2017
MOZ079-252300-
Polk MO-
500 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 600 PM
CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bolivar. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bolivar... Polk...
Halfway... Goodson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3760 9346 3776 9349 3774 9325 3768 9324
3760 9324
TIME...MOT...LOC 2159Z 257DEG 2KT 3769 9339
BurchfieldSpecial weather statement, Jul 25, 4:47 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
547 PM CDT TUE JUL 25 2017
MOZ092-096-252330-
Douglas MO-Wright MO-
547 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS AND SOUTHEASTERN
WRIGHT COUNTIES UNTIL 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Norwood, or 9 miles west of Mountain Grove, moving southeast at 10
mph. Another storm 6 miles northeast of Drury was also moving
southeast at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mountain Grove... Norwood...
Drury... Vanzant...
Gentryville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3681 9237 3711 9256 3720 9236 3712 9224
3706 9224 3706 9216 3703 9211 3680 9210
TIME...MOT...LOC 2245Z 333DEG 9KT 3710 9242
DSAThunderstorm Wind, Douglas
- When
- July 25, 5:21 PM CST
- Where
- Douglas County, 1.38 mi N of Topaz
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.970, -92.220
There was roof damage to a barn near Highway EE and County Road 246 east of Vanzant.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Florida, July 25, 201715 injured · 1 event
- Lightning Strike in Michigan, July 25, 2017$500,000 · 1 event
- Flash Flooding in Arizona, July 25, 2017$111,000 · 7 events
- Heat in Florida, July 25, 20176 injured · 2 events
- Tornado and Hail in South Dakota, July 25, 2017$20,000 · EF0 · 14 events
- Excessive Heat and Heat in Arkansas, July 25 to 27, 201721 events
- Excessive Heat and Heat in Tennessee, July 25 to 27, 201718 events
- Wildfire in Idaho, July 25 to 30, 2017$15,000 · 1 event
- Heat in Mississippi, July 25 to 27, 20178 events
- Hail and Damaging Winds in Minnesota, July 25 to 26, 20171.75 in hail · 7 events
- Flash Flooding and Debris Flows in Utah, July 25 to 26, 2017$3,000 · 6 events
- Excessive Heat and Heat in Missouri, July 25 to 27, 20175 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 703182.